GREGORY A. CURT, M.D.; ANTOINE KALDANY, M.D.; LOYD G. WHITLEY, M.D.; ANN W. CROSSON, M.D.; ARTURO ROLLA, M.D.; MANUEL J. MERINO, M.D.; JOHN A. D'ELIA, M.D.
Nonsteroidal antiinflammatory drugs have been reported to cause reversible acute renal failure (1-4). Unlike the so-called phenacetin-induced analgesic nephropathy (5), the nephrotoxicity of nonsteroidal antiinflammatory drugs may be secondary to their prostaglandin inhibitory effect (4). We report a case of acute renal failure with nephrotic syndrome due to a hypersensitivity reaction to fenoprofen calcium (Nalfon, Dista Products Company, Indianapolis, Indiana).
A 50-year-old white woman with no history of renal or collagen-vascular disease was admitted on 5 May 1979 for treatment of morbid obesity. She had a history of severe osteoarthritis, sciatica, and surgical release of a left carpal tunnel. She
GREGORY A. CURT, ANTOINE KALDANY, LOYD G. WHITLEY, ANN W. CROSSON, ARTURO ROLLA, MANUEL J. MERINO, et al. Reversible Rapidly Progressive Renal Failure with Nephrotic Syndrome Due to Fenoprofen Calcium. Ann Intern Med. 1980;92:72–73. doi: 10.7326/0003-4819-92-1-72
Download citation file:
Published: Ann Intern Med. 1980;92(1):72-73.
Nephrology, Nephrotic Syndrome.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use